HI Wray, I had a blood test around a month ago and was finally told that I am "post menopausal" . I am 47 years old and haven't had a period for 3 years - earlier blood tests were done and even though I wasn't having a period, my doctor told me that I had the hormones of a teenager!! I was however having some terrible symptoms of peri-menopause, including hot flashes and something that I only now know is connected to my hormone imbalance.
I am an Opera singer and for the past 5 years every time I got stressed I would get terrible "reflux" and dry throat that extended up to the back of my nose - not so good when to get more work as a singer, you need to audition and there is nothing more stressful in life than auditioning!!!!
6 weeks ago I came to the end of a long bout of fantastic performances (a good solid 3 years of continual work) and I realised suddenly that because I have been working so much, I haven't been getting my CV out to new theatres and NOW I don't have much lined up for the next few years - it happens - work as a professional musician is very cyclic - the problem was that this coincided with me finding out that I am in the menopause and suddenly my stress levels went through the roof!!!! I felt like I was never going to work again and was terribly depressed!!!
I went online and educated myself - found out that estrogens are not what I need and ordered some Progesterone cream...I've been using the equivalent of 20-40mgs 3 times a day - I wanted to get up to the 100 - 200mg that you recommend, but I just don't feel well when I go over around 120mg/day( I am also incredibly sleepy ALL DAY which is not good!!)....at the moment I am using around 40mg but just morning and night and the dry throat and fears about my future contracts have totally gone away BUT and it is a BIG BUT...I now have terrible neck aches and shoulder pain that has travelled down my Left arm - I can't lift my left arm at all. I am wondering if this is a symptom of too much progesterone or if my fat cells are sending out mega amounts of estrogen to balance out the progesterone that has been applied to my skin over the past month??? I am convinced that the pain is connected to my hormones - I have recently read about Menopausal arthritis and other joint aches and pains....should I persevere with a higher dose of progesterone? or do I need perhaps an estriol cream as well?? I live in Austria and the health system here is very good - I went to my doctor about the pain - she didn't even consider that it was connected to my menopausal symptoms and she referred me to a Physiotherapist - I start with him tomorrow - 10 visits all covered by the national health system.....so I will go and see if it gets better - but as I said, I am 99% sure it is hormonal....can you tell me if this is a progesterone side-effect and if it will die down on its own (I doubt this very much - I'm in agony!!)
I hope I haven't rambled too much and that you understand my question!!
Thanks and looking forward to a response.
Comments for Is this shoulder pain temporary?
Click here to add your own comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.